fbpx

Struggling with side effects after cancer treatment?

Learn how you can manage and alleviate your current side effects while actively working to prevent a relapse or secondary cancer using evidence-based, non-toxic therapies.

Click the orange button to the right to learn more.

Chemotherapy-induced Peripheral Neuropathy-Female Cancer Survivors Beware…

Share Button

Almost half of female cancer survivors had persistent symptoms of chemotherapy-induced peripheral neuropathy (CIPN) for many years after treatment ended

The two immutable truths of cancer survivorship are:

Image result for image of woman off balance

  1. the short, long-term and late stage side effects from chemotherapy and radiation are more severe and longer lasting than what your oncologist tells you
  2. collateral damage (side effects) of treatment can be either prevented or reduced if the patient is proactive

My two favorite illustrations of the truths above are my heart damage and chemotherapy-induced peripheral neuropathy (nerve damage). I developed chronic A-Fib in the fall of 2010 approximately 15 years after the undergoing the chemotherapy that did the damage. If I knew ahead of time that cytoxan and adiamycin caused heart damage I would have supplemented with omega 3 fatty acids, CoQ10 and vitamin E. Studies have shown these supplements to prevent heart damage from chemo.

While I may not have been able to prevent my CIPN completely I certainly could have reduced the damage done to my lower body.

As the study linked and excerpted below explains almost half of all female  cancer survivors will experience CIPN long after they have completed active therapy.

I am both a long-term cancer survivor and cancer coach. If you are about to undergo chemotherapy my advice is to begin supplementing with preventative antioxidants now.

Please scroll down the page, post a question or comment and I will reply to you ASAP.

Thanks

David Emerson

  • Cancer Survivor
  • Cancer Coach
  • Director PeopleBeatingCancer

Female Cancer Survivors Face Years of Neuropathy

“Almost half of female cancer survivors had persistent symptoms of chemotherapy-induced peripheral neuropathy (CIPN) for many years after treatment ended, experiencing functional decline and and high risk of falls regardless of their age, researchers said…

Our findings suggest that CIPN symptoms remain a significant and potentially life-threatening problem for cancer survivors well beyond completion of their chemotherapy and close to the time that many will transition out of oncologic care.

CIPN must be assessed earlier in the clinical pathway, and strategies to limit symptom progression and to improve function must be included in clinical and survivorship care plans…”

 

 

Leave a Comment:

1 comment
Chemotherapy-Induced Peripheral Neuropathy-Velcade, Thalidomide and Multiple Myeloma - PeopleBeatingCancer says a couple of years ago

[…] Chemotherapy-induced Peripheral Neuropathy-Female Cancer Survivors Beware… […]

Reply
Add Your Reply